Volume 22, issue 7 (2018)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 28
Issue 3, 1005–1499
Issue 2, 497–1003
Issue 1, 1–496

Volume 27, 9 issues

Volume 26, 8 issues

Volume 25, 7 issues

Volume 24, 7 issues

Volume 23, 7 issues

Volume 22, 7 issues

Volume 21, 6 issues

Volume 20, 6 issues

Volume 19, 6 issues

Volume 18, 5 issues

Volume 17, 5 issues

Volume 16, 4 issues

Volume 15, 4 issues

Volume 14, 5 issues

Volume 13, 5 issues

Volume 12, 5 issues

Volume 11, 4 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 3 issues

Volume 7, 2 issues

Volume 6, 2 issues

Volume 5, 2 issues

Volume 4, 1 issue

Volume 3, 1 issue

Volume 2, 1 issue

Volume 1, 1 issue

The Journal
About the Journal
Editorial Board
Editorial Procedure
Subscriptions
 
Submission Guidelines
Submission Page
Policies for Authors
Ethics Statement
 
ISSN (electronic): 1364-0380
ISSN (print): 1465-3060
Author Index
To Appear
 
Other MSP Journals
Stein fillings and $\mathrm{SU}(2)$ representations

John A Baldwin and Steven Sivek

Geometry & Topology 22 (2018) 4307–4380
Bibliography
1 S Akbulut, J D McCarthy, Casson’s invariant for oriented homology 3–spheres : an exposition, 36, Princeton Univ. Press (1990) MR1030042
2 S Akbulut, B Ozbagci, Lefschetz fibrations on compact Stein surfaces, Geom. Topol. 5 (2001) 319 MR1825664
3 D Auckly, Two-fold branched covers, J. Knot Theory Ramifications 23 (2014) MR3200493
4 J A Baldwin, S Sivek, Naturality in sutured monopole and instanton homology, J. Differential Geom. 100 (2015) 395 MR3352794
5 J A Baldwin, S Sivek, Instanton Floer homology and contact structures, Selecta Math. 22 (2016) 939 MR3477339
6 R İ Baykur, Minimality and fiber sum decompositions of Lefschetz fibrations, Proc. Amer. Math. Soc. 144 (2016) 2275 MR3460185
7 S A Bleiler, C D Hodgson, Spherical space forms and Dehn filling, Topology 35 (1996) 809 MR1396779
8 S Boyer, A Nicas, Varieties of group representations and Casson’s invariant for rational homology 3–spheres, Trans. Amer. Math. Soc. 322 (1990) 507 MR972701
9 P J Braam, S K Donaldson, Floer’s work on instanton homology, knots and surgery, from: "The Floer memorial volume" (editors H Hofer, C H Taubes, A Weinstein, E Zehnder), Progr. Math. 133, Birkhäuser (1995) 195 MR1362829
10 P J Braam, S K Donaldson, Fukaya–Floer homology and gluing formulae for polynomial invariants, from: "The Floer memorial volume" (editors H Hofer, C H Taubes, A Weinstein, E Zehnder), Progr. Math. 133, Birkhäuser (1995) 257 MR1362830
11 J M Cohen, The commutator subgroup made abelian, Proc. Amer. Math. Soc. 38 (1973) 507 MR0315692
12 C Cornwell, L Ng, S Sivek, Obstructions to Lagrangian concordance, Algebr. Geom. Topol. 16 (2016) 797 MR3493408
13 M Culler, N M Dunfield, J R Weeks, SnapPy : a computer program for studying the topology of 3–manifolds, (2016)
14 M Culler, C M Gordon, J Luecke, P B Shalen, Dehn surgery on knots, Ann. of Math. 125 (1987) 237 MR881270
15 M Culler, P B Shalen, Varieties of group representations and splittings of 3–manifolds, Ann. of Math. 117 (1983) 109 MR683804
16 S K Donaldson, Polynomial invariants for smooth four-manifolds, Topology 29 (1990) 257 MR1066174
17 S K Donaldson, Floer homology groups in Yang–Mills theory, 147, Cambridge Univ. Press (2002) MR1883043
18 Y Eliashberg, Filling by holomorphic discs and its applications, from: "Geometry of low-dimensional manifolds, II" (editors S K Donaldson, C B Thomas), London Math. Soc. Lecture Note Ser. 151, Cambridge Univ. Press (1990) 45 MR1171908
19 P M N Feehan, T G Leness, A general SO(3)–monopole cobordism formula relating Donaldson and Seiberg–Witten invariants, preprint (2002) arXiv:math.DG/0203047
20 R Fintushel, R J Stern, Constructing lens spaces by surgery on knots, Math. Z. 175 (1980) 33 MR595630
21 R Fintushel, R J Stern, Instanton homology of Seifert fibred homology three spheres, Proc. London Math. Soc. 61 (1990) 109 MR1051101
22 A Floer, An instanton-invariant for 3–manifolds, Comm. Math. Phys. 118 (1988) 215 MR956166
23 A Floer, Instanton homology, surgery, and knots, from: "Geometry of low-dimensional manifolds, I" (editors S K Donaldson, C B Thomas), London Math. Soc. Lecture Note Ser. 150, Cambridge Univ. Press (1990) 97 MR1171893
24 K A Frøyshov, Equivariant aspects of Yang–Mills Floer theory, Topology 41 (2002) 525 MR1910040
25 K Fukaya, Floer homology for oriented 3–manifolds, from: "Aspects of low-dimensional manifolds" (editors Y Matsumoto, S Morita), Adv. Stud. Pure Math. 20, Kinokuniya (1992) 1 MR1208307
26 M Furuta, B Steer, Seifert fibred homology 3–spheres and the Yang–Mills equations on Riemann surfaces with marked points, Adv. Math. 96 (1992) 38 MR1185787
27 E Giroux, Géométrie de contact : de la dimension trois vers les dimensions supérieures, from: "Proceedings of the International Congress of Mathematicians" (editor L Tatsien), Higher Ed. Press (2002) 405 MR1957051
28 R E Gompf, Handlebody construction of Stein surfaces, Ann. of Math. 148 (1998) 619 MR1668563
29 C M Gordon, Dehn surgery and satellite knots, Trans. Amer. Math. Soc. 275 (1983) 687 MR682725
30 M Hedden, C M Herald, P Kirk, The pillowcase and perturbations of traceless representations of knot groups, Geom. Topol. 18 (2014) 211 MR3158776
31 J Hoste, A formula for Casson’s invariant, Trans. Amer. Math. Soc. 297 (1986) 547 MR854084
32 R Kirby, Problems in low dimensional manifold theory, from: "Algebraic and geometric topology, II" (editor R J Milgram), Proc. Sympos. Pure Math. XXXII, Amer. Math. Soc. (1978) 273 MR520548
33 P B Kronheimer, T S Mrowka, Embedded surfaces and the structure of Donaldson’s polynomial invariants, J. Differential Geom. 41 (1995) 573 MR1338483
34 P B Kronheimer, T S Mrowka, Gauge theory for embedded surfaces, II, Topology 34 (1995) 37 MR1308489
35 P B Kronheimer, T S Mrowka, Dehn surgery, the fundamental group and SU(2), Math. Res. Lett. 11 (2004) 741 MR2106239
36 P B Kronheimer, T S Mrowka, Witten’s conjecture and property P, Geom. Topol. 8 (2004) 295 MR2023280
37 P Kronheimer, T Mrowka, Knots, sutures, and excision, J. Differential Geom. 84 (2010) 301 MR2652464
38 P B Kronheimer, T S Mrowka, Khovanov homology is an unknot-detector, Publ. Math. Inst. Hautes Études Sci. 113 (2011) 97 MR2805599
39 P Kronheimer, T Mrowka, P Ozsváth, Z Szabó, Monopoles and lens space surgeries, Ann. of Math. 165 (2007) 457 MR2299739
40 J Lin, SU(2)–cyclic surgeries on knots, Int. Math. Res. Not. 2016 (2016) 6018 MR3567265
41 P Lisca, G Matić, Tight contact structures and Seiberg–Witten invariants, Invent. Math. 129 (1997) 509 MR1465333
42 A Loi, R Piergallini, Compact Stein surfaces with boundary as branched covers of B4, Invent. Math. 143 (2001) 325 MR1835390
43 B Martelli, An introduction to geometric topology, preprint (2016) arXiv:1610.02592
44 J W Morgan, T Mrowka, D Ruberman, The L2–moduli space and a vanishing theorem for Donaldson polynomial invariants, II, International (1994) MR1287851
45 V Muñoz, Ring structure of the Floer cohomology of Σ × S1, Topology 38 (1999) 517 MR1670396
46 P Ozsváth, Z Szabó, Holomorphic triangle invariants and the topology of symplectic four-manifolds, Duke Math. J. 121 (2004) 1 MR2031164
47 P Ozsváth, Z Szabó, On knot Floer homology and lens space surgeries, Topology 44 (2005) 1281 MR2168576
48 O Plamenevskaya, Contact structures with distinct Heegaard Floer invariants, Math. Res. Lett. 11 (2004) 547 MR2092907
49 L Rudolph, An obstruction to sliceness via contact geometry and “classical” gauge theory, Invent. Math. 119 (1995) 155 MR1309974
50 T S Developers, SageMath : the Sage mathematics software system, version 6.10 (2015)
51 C W Scaduto, Instantons and odd Khovanov homology, J. Topol. 8 (2015) 744 MR3394316
52 T Shibuya, Genus of torus links and cable links, Kobe J. Math. 6 (1989) 37 MR1023523
53 S Sivek, Donaldson invariants of symplectic manifolds, Int. Math. Res. Not. 2015 (2015) 1688 MR3340371
54 A I Stipsicz, Singular fibers in Lefschetz fibrations on manifolds with b2+ = 1, Topology Appl. 117 (2002) 9 MR1874001
55 T Tanaka, Maximal Bennequin numbers and Kauffman polynomials of positive links, Proc. Amer. Math. Soc. 127 (1999) 3427 MR1616601
56 W P Thurston, The geometry and topology of three-manifolds, lecture notes (1979)
57 A Weil, Remarks on the cohomology of groups, Ann. of Math. 80 (1964) 149 MR0169956
58 E Witten, Monopoles and four-manifolds, Math. Res. Lett. 1 (1994) 769 MR1306021
59 R Zentner, A class of knots with simple SU(2)–representations, Selecta Math. 23 (2017) 2219 MR3663606
60 R Zentner, Integer homology 3–spheres admit irreducible representations in SL(2, ), Duke Math. J. 167 (2018) 1643 MR3813594